MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number MR 5300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient experienced a heating sensation, skin reddening, and blistering during left axillary softness tissue examination.The burn was reported as a 2nd degree 10 cm sized area on the right lateral upper arm area.Three digital photos were received for review.In one, there is an area which shows the reported blistering in multiple areas and erythema.The other two photos show the wound in various stages of healing.It is reported the injury is expected to scar.It was reported there was no medical intervention performed.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The patient was positioned headfirst, supine, off-center with the right arm closer to the bore.The rf burn occurred at the right upper arm.A skin to bore contact was identified as most reasonable scenario for the rf burn.In addition to the above, the patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.

Brand Name
MR 5300
Common Device Name
SYSTEM NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key21665576
Report Number3003768277-2025-002700
Device Sequence Number15369120
Product Code LNH
UDI-Device Identifier00884838112841
UDI-Public(01)00884838112841
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale
Patient Weight82 KG